MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB33, 11X100 KII SH BLD ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTB33, 11X100 KII SH BLD ZTHR 6/BX; GCJ
Model Number CTB33
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Procedure performed - unknown - "rubber/plastic came off while the trocar was in the patient".Additional information received via email from (b)(6) at 8:56 am on july 6, 2016: i've had the following answers from the scrub nurse that was present: 'it was the rubber, 11mm port.The inner fell into the patient and yes it was retrieved.'.
 
Additional Manufacturer Narrative
Investigation summary: two units were returned for evaluation; the event unit and a representative unit from the same lot.Upon inspection of the event unit, engineering removed the seal and noted no damage to the duckbill.The duckbill was removed and the septum was found to be torn and missing a portion.The missing portion of the rubber was not returned.The representative unit met all current specifications and did not exhibit similar damage.All seals are thoroughly inspected and tested for leakage during the manufacturing process.The damage to the septum appears to have been caused by an instrument.There is always a potential to tear or dislodge the internal seal components with multiple passes of instruments, especially with sharp or angular devices.The instructions for use (ifu) warns that extra care should be used when inserting angular and asymmetrical instruments.All instruments should be centered axially when inserted through the seal to prevent tearing.Engineering is currently researching possible device enhancements intended to further minimize the potential for this type of incident to occur.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
CTB33, 11X100 KII SH BLD ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5784423
Report Number2027111-2016-00510
Device Sequence Number473266
Product Code GCJ
UDI-Device Identifier00607915124250
UDI-Public(01)00607915124250(17)190303(30)01(10)1266227
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/03/2019
Device Model NumberCTB33
Device Catalogue Number101219501
Device Lot Number1266227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2016
Supplement Report FDA Received Date09/08/2016
Patient Sequence Number1